Fatal Stevens-Johnson syndrome following urography with iopamidol in systemic lupus erythematosus

John S Savill, Richard Barrie, S. Ghosh, M Muhlemann, Peter Dawson, Charles D Pusey

Research output: Contribution to journalArticlepeer-review

Abstract / Description of output

A 46 year old white woman with active systemic lupus erythematosus developed a skin rash 8 hours after intravenous urography with the non-ionic contrast medium iopamidol. Severe Stevens-Johnson syndrome with erythema multiforme, intrahepatic cholestasis, pulmonary infiltrates and acute renal failure ensued, leading to her death. Although non-ionic contrast media are generally less toxic than traditional ionic agents, their use in patients with immunological disease may be hazardous.
Original languageEnglish
Pages (from-to)392-4
Number of pages3
JournalPostgraduate Medical Journal
Volume64
Issue number751
DOIs
Publication statusPublished - 1988

Keywords / Materials (for Non-textual outputs)

  • Female
  • Humans
  • Iopamidol
  • Lupus Erythematosus, Systemic
  • Middle Aged
  • Stevens-Johnson Syndrome
  • Urography

Fingerprint

Dive into the research topics of 'Fatal Stevens-Johnson syndrome following urography with iopamidol in systemic lupus erythematosus'. Together they form a unique fingerprint.

Cite this